Optimal consumption sequences under habit formation and satiation
Juan Dubra (),
Martín Egozcue and
Luis Fuentes García
Journal of Mathematical Economics, 2019, vol. 80, issue C, 70-76
Abstract:
In this note, we contribute to the literature of behavioral economics by extending a result in Baucells and Sarin (2010). We find the optimal consumption sequence for many goods and many periods in an intertemporal choice framework where preferences can exhibit at the same time habit formation and satiation. For the case in which habit formation matters more than satiation, we find that if consumers must consume a good in every period, for certain types of S-shaped value function, consuming the same good in all the periods is optimal. However, if consumers can choose not to consume in some periods, then this behavior is optimal only for certain kind of piece-wise linear value functions. We also discuss briefly the case when satiation dominates habituation.
Keywords: Habit formation; Satiation; S-shaped value functions (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818301344
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:80:y:2019:i:c:p:70-76
DOI: 10.1016/j.jmateco.2018.11.004
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().